Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 48, NWS Springfield, MO

April 29, 2025Lawrence County, Newton County, Missouri

NWS Springfield, MO issued this tornado warning at Apr 29, 2025, 8:49 AM CDT for Lawrence County, Newton County, Missouri. It was in force for 26 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 8:49 AM CDT (13:49 UTC)
Expired
Apr 29, 2025, 9:15 AM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lawrence County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:55 AM CDTTORNADO3 S Freistatt, MOAn NWS survey found that an EF-1 tornado began at 8:55 AM 3 miles south of Freistatt near CR 1090 and CR 2210. The tornado had a path length of 4.18 miles, a width of 100 yards, and maximum wind speeds of 90 mph. It ended at 9:00 AM around CR 1125 and CR 1131.
Apr 29, 8:56 AM CDTTSTM WND DMG2 Ssw Freistatt, MOtree on house off highway h monett area.
Apr 29, 8:56 AM CDTTSTM WND DMG3 Ssw Freistatt, MOReport of possible tornado that passed through 8066 Lawrence 2205 Monett. trees and power lines down per resident.
Apr 29, 9:00 AM CDTTSTM WND DMG1 S Aurora, MOCorrects previous tstm wnd dmg report from 1 S Aurora for time. Facebook photo of significant roof damage to Aurora Church of Christ. Time based on radar.
Apr 29, 9:00 AM CDTTSTM WND DMG2 Sw Freistatt, MOHouse damage. Time based on radar damage.
Apr 29, 9:00 AM CDTTSTM WND DMG2 Wsw Freistatt, MOhouse is gone. Time based on radar estimate.
Apr 29, 9:00 AM CDTTSTM WND DMG3 Sse Freistatt, MOsevere home damage. time based on radar estimate.
Apr 29, 9:05 AM CDTTSTM WND DMGAurora, MOVehicle wrapped up in powerlines at business 60 and 60 Aurora, Missouri.
Apr 29, 9:06 AM CDTTSTM WND GST 581 Se Mount Vernon, MOMesonet station GW5516 MT VERNON.
Apr 29, 9:06 AM CDTNON-TSTM WND GST 581 Se Mount Vernon, MOMesonet station GW5516 MT VERNON.
Apr 29, 9:10 AM CDTTSTM WND DMGMarionville, MOLarge tree down and snapped powerlines.
Apr 29, 9:17 AM CDTTSTM WND DMG4 W Halltown, MOquarter size hail and debris hwy N and Lawrence 2100.
Apr 29, 9:18 AM CDTTSTM WND DMG1 S Aurora, MOSignificant damage at Elliott and Hadley and Aurora, Missouri.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 2:37 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

395 
WFUS53 KSGF 291349
TORSGF
MOC109-145-291415-
/O.NEW.KSGF.TO.W.0048.250429T1349Z-250429T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
849 AM CDT Tue Apr 29 2025

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northeastern Newton County in southwestern Missouri...
  Southern Lawrence County in southwestern Missouri...

* Until 915 AM CDT.

* At 849 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Pierce City, or 9 miles northwest of Monett,
  moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Chesapeake, Aurora, Pierce City, Stotts City, Wentworth,
  Marionville, Mount Vernon, Hoberg, Freistatt, Verona, Halltown, and
  Monett.

This includes Interstate 44 between mile markers 33 and 58.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3705 9416 3705 9406 3708 9406 3709 9405
      3722 9361 3697 9361 3693 9403 3693 9406
      3692 9407 3692 9411
TIME...MOT...LOC 1349Z 255DEG 46KT 3701 9405 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Wise
1 follow-up statement
997 
WWUS53 KSGF 291356
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
856 AM CDT Tue Apr 29 2025

MOC145-291406-
/O.CAN.KSGF.TO.W.0048.000000T0000Z-250429T1415Z/
Newton MO-
856 AM CDT Tue Apr 29 2025

...THE TORNADO WARNING FOR NORTHEASTERN NEWTON COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Missouri.

&&

LAT...LON 3707 9401 3711 9398 3722 9361 3697 9361
      3694 9399 3694 9401
TIME...MOT...LOC 1356Z 268DEG 50KT 3700 9394 

$$

MOC109-291415-
/O.CON.KSGF.TO.W.0048.000000T0000Z-250429T1415Z/
Lawrence MO-
856 AM CDT Tue Apr 29 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR SOUTHERN
LAWRENCE COUNTY...

At 856 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Pierce City, or near Monett, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Chesapeake, Aurora, Pierce City, Stotts City, Marionville, Mount
Vernon, Hoberg, Freistatt, Verona, and Halltown.

This includes Interstate 44 between mile markers 36 and 58.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3707 9401 3711 9398 3722 9361 3697 9361
      3694 9399 3694 9401
TIME...MOT...LOC 1356Z 268DEG 50KT 3700 9394 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Wise

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:56 AM CDT, 1 hour 53 minutes earlier. Its key messages:

  • Slight Risk (2 out of 5) for strong to severe thunderstorms this morning into the early afternoon. Primary hazards are damaging wind gusts and large hail.
  • Flood Watch in effect from 7 AM Today through 7 AM Thursday with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for excessive rainfall. Multiple rounds of showers and thunderstorms will result in widespread amounts of 1 to 3 inches, with localized amounts up to 4 to 6 inches.
  • Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 29, 6:56 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
656 AM CDT Tue Apr 29 2025

.KEY MESSAGES...

- Slight Risk (2 out of 5) for strong to severe thunderstorms
  this morning into the early afternoon. Primary hazards are
  damaging wind gusts and large hail.

- Flood Watch in effect from 7 AM Today through 7 AM Thursday
  with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for
  excessive rainfall. Multiple rounds of showers and
  thunderstorms will result in widespread amounts of 1 to 3
  inches, with localized amounts up to 4 to 6 inches.

- Shower and thunderstorm chances continue during the day
  Thursday. Therefore, any lingering flood impacts may continue
  for areas receiving more heavy rainfall.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 238 AM CDT Tue Apr 29 2025

As a cold front to our northwest continues its trek east,
current radar imagery shows strong thunderstorms moving towards
west-central and central Missouri focused along the front.
Satellite imagery shows a low-level moisture plume riding along
the southern periphery of a low-level jet spread from southwest
Missouri all the way to Quebec, with the moisture plume feeding
directly into the convergent flow along the front.

Though our west-central and central Missouri counties will be
clipped by some strong thunderstorms associated with the
existing line near Kansas City early this morning, the highest
risk for severe thunderstorms will be further south. The
storms moving into central Missouri are quickly running out of
instability to feed off of, and though instability has also
decreased slowly through the overnight hours further south,
there is still 1500-200 J/kg of MUCAPE available for the
anticipated development in central Kansas and northeast Oklahoma
to work with.

Evolution through the day today will look like this: morning
convection in central Missouri will decrease in intensity and
coverage as it moves further east. The decaying remains of these
storms will organize with a stronger cluster of developing
storms in south-central Kansas and northeast Oklahoma early
this morning (6-9 AM). The storms in Kansas and Oklahoma will
move more due east as they develop along the still-
southeastward- progressing cold front. This segment of storms
will be where our highest severe weather threat for the day
comes from, both in space and time. The severe risk for storms
will exit our south- central Missouri counties in the early
afternoon (12-2 PM).

Hazards associated with these strong to severe storms would
include hail to the size of quarters (more likely in elevated
storms that can sustain behind the front) and damaging wind
gusts 60-70 mph associated with embedded supercell-like
structures within the line, in addition to heavy rainfall and
associated localized flash flooding (see more below).

Front-parallel winds aloft will help support the formation of a
forward-propagating MCS, which will really work over the
morning environment and propel the cold front through our area.
The midday passage of the cold front will help to contain the
buildup of instability behind the front, with 00Z HREF mean
MUCAPE this afternoon remaining largely below 1000 J/kg besides
a small corridor near the central MO/AR border. However, more
recent runs of CAMs are showing considerably less, remaining
below 500 J/kg. This will work against the formation of
potential post-frontal elevated supercells, keeping development
behind the cold front through the day more akin to trailing
stratiform rain, with potential breaks/gaps in coverage between
"rounds" of development. However, if areas of instability can
recover sufficiently behind the MCS, some stronger storms could
be possible. As the day progresses and overnight into Wednesday,
severe weather becomes less and less likely.

Flood Watch goes into effect at 7 AM this morning through 7 AM
Thursday. Aforementioned parallel winds aloft will increase
training thunderstorm potential, where rainfall rates could
reach 1-2"/hr despite a fast storm motion and relatively low
residence time of the deepest convection. 1 hour flash flood
guidance is around 2.5" along the I-49 corridor, decreasing to
1-1.5" into the higher terrain of the eastern Ozarks.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 238 AM CDT Tue Apr 29 2025

Models continue to come closer into agreement on rainfall
totals, though location of the heaviest precipitation axis is
still not well agreed upon. Storm total rainfall amounts have
decreased slightly for Tuesday - Thursday due to the decrease in
model spread. We now anticipate widespread rainfall totals in
the 1-3" range, with localized amounts in the 4-6" range. As
mentioned above, much of the rainfall will come in short bursts,
which will increase the associated flash flooding potential,
especially in flashy basins.

Rainfall will continue through Thursday in several rounds, with
breaks in precipitation likely between some rounds. Despite some
short respites from rain, recovery time will be minimal with the
repeated development and movement of storms into the area from
our southwest on Wednesday into Thursday. With the heaviest
precip axis shifting south, confidence in widespread flash
flooding is decreasing relative to previous forecasts, but
confidence in localized areas of flash flooding and river
flooding remains high, especially in the flood-prone areas of
far southwest Missouri.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 641 AM CDT Tue Apr 29 2025

Strong thunderstorms are congealing into a line along the
southern extent of a cold front in southeast Kansas to start
the TAF period off, which will kick off a wet period with
intermittently degraded flight conditions. Rain will continue
behind the leading edge of thunderstorms, perhaps with brief
breaks between showers but with rain generally prevailing
through the day. Winds will shift dramatically behind the front,
shifting from south-southwesterly to northerly for the
afternoon before becoming southerly again this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Camden
LONG TERM...Camden
AVIATION...Camden
Hazardous weather outlook, Apr 29, 5:05 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
505 AM CDT Tue Apr 29 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
505 AM CDT Tue Apr 29 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Strong to severe thunderstorms are expected to move into the area
this morning, with severe thunderstorm hazards primarily being
hail up quarters and damaging wind gusts up to 60 to 70 mph. There
is a low potential for additional thunderstorm development behind
the cold front this afternoon, and if afternoon thunderstorms are
able to form, supercells with all hazards (primarily large hail)
could be expected.

Heavy rainfall with the day's thunderstorms will elevate river
and flash flood risks in southwest Missouri.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rounds of showers and thunderstorms will bring additional
rainfall to the region through Thursday. Breaks between rounds
will be short, which will limit recovery and sustain concerns for
river and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning into this afternoon
for southwest Missouri and portions of far southeast Kansas.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Camden

In the hours before

Local storm report, Apr 29, 8:31 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
831 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     Hail             2 E Oronogo             37.19N 94.44W
04/29/2025  E1.00 Inch       Jasper             MO   Public

            Report from mPING Quarter 1.00 in.

&&

TEO
Local storm report, Apr 29, 8:32 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
832 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     Hail             1 NNE Oakland Park      37.12N 94.47W
04/29/2025  M1.50 Inch       Jasper             MO   Public

            1.65 inch hail.

&&

TEO
Local storm report, Apr 29, 8:37 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
837 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     Hail             Webb City               37.15N 94.48W
04/29/2025  M1.00 Inch       Jasper             MO   Emergency Mngr

&&

TEO
Local storm report, Apr 29, 8:38 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
838 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     Non-Tstm Wnd Gst 2 S Lowell              37.02N 94.70W
04/29/2025  M58 MPH          Cherokee           KS   Mesonet

            Mesonet station K5BXS KS Baxter Springs
            K-166 US-400.

&&

TEO
Local storm report, Apr 29, 8:42 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
842 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     Tstm Wnd Gst     1 NNE Neosho            36.88N 94.36W
04/29/2025  E60 MPH          Newton             MO   Emergency Mngr

            Heavy rain and strong wind est 50-60 mph NE
            of Neosho.

&&

TEO
Local storm report, Apr 29, 8:47 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
847 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     Tstm Wnd Dmg     1 NW Duquesne           37.09N 94.48W
04/29/2025                   Jasper             MO   Emergency Mngr

            Large tree down.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:58 AM CDTSpecial Weather StatementSGFMorgan47 min
Apr 29, 7:31 AM CDTSpecial Weather StatementSGFBarton44 min
Apr 29, 7:54 AM CDTSevere Thunderstorm WarningSGFJasper, Newton66 min
Apr 29, 8:05 AM CDTAreal Flood AdvisorySGFBarton, Jasper6 hr
Apr 29, 8:09 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton51 min
Apr 29, 8:29 AM CDTTornado WarningSGFNewton31 min
Apr 29, 8:34 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone56 min
Apr 29, 8:39 AM CDTSevere Thunderstorm WarningSGFDade, Lawrence66 min
Apr 29, 8:52 AM CDTTornado WarningSGFDade, Lawrence23 min
Apr 29, 9:09 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFChristian, Greene, Polk, Stone, Taney66 min
Apr 29, 9:13 AM CDTTornado WarningSGFChristian, Dade, Greene, Lawrence32 min
Apr 29, 9:29 AM CDTTornado WarningSGFChristian, Greene, Webster46 min
Apr 29, 9:40 AM CDTSevere Thunderstorm Warning Destructive damage threatSGFChristian, Dallas, Douglas, Greene, Laclede, Polk and 2 more65 min
Apr 29, 10:11 AM CDTTornado WarningSGFWebster, Wright34 min
Apr 29, 10:16 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFCamden, Dallas, Dent, Laclede, Phelps, Pulaski and 2 more59 min
Apr 29, 10:59 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski, Shannon, Texas61 min

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.